By Topic

A Theory of Adaptive Pattern Classifiers

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$31 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

1 Author(s)
Amari, Shunichi ; Dept. Commun. Engrg., Kyushu University, Fukuoka, Japan.

This paper describes error-correction adjustment procedures for determining the weight vector of linear pattern classifiers under general pattern distribution. It is mainly aimed at clarifying theoretically the performance of adaptive pattern classifiers. In the case where the loss depends on the distance between a pattern vector and a decision boundary and where the average risk function is unimodal, it is proved that, by the procedures proposed here, the weight vector converges to the optimal one even under nonseparable pattern distributions. The speed and the accuracy of convergence are analyzed, and it is shown that there is an important tradeoff between speed and accuracy of convergence. Dynamical behaviors, when the probability distributions of patterns are changing, are also shown. The theory is generalized and made applicable to the case with general discriminant functions, including piecewise-linear discriminant functions.

Published in:

Electronic Computers, IEEE Transactions on  (Volume:EC-16 ,  Issue: 3 )